Ambroso, Annalisa; Chalons, Christophe; Coquel, Frédéric; Galié, Thomas
Relaxation and numerical approximation of a two-fluid two-pressure diphasic model
ESAIM: Mathematical Modelling and Numerical Analysis - Modélisation Mathématique et Analyse Numérique, Tome 43 (2009) no. 6 , p. 1063-1097
Zbl pre05636847 | MR 2588433 | 1 citation dans Numdam
doi : 10.1051/m2an/2009038
URL stable : http://www.numdam.org/item?id=M2AN_2009__43_6_1063_0

Classification:  76T10,  35L60,  76M12
This paper is concerned with the numerical approximation of the solutions of a two-fluid two-pressure model used in the modelling of two-phase flows. We present a relaxation strategy for easily dealing with both the nonlinearities associated with the pressure laws and the nonconservative terms that are inherently present in the set of convective equations and that couple the two phases. In particular, the proposed approximate Riemann solver is given by explicit formulas, preserves the natural phase space, and exactly captures the coupling waves between the two phases. Numerical evidences are given to corroborate the validity of our approach.

Bibliographie

[1] R. Abgrall and R. Saurel, Discrete equations for physical and numerical compressible multiphase mixtures. J. Comput. Phys. 186 (2003) 361-396. MR 1973195 | Zbl 1072.76594

[2] A. Ambroso, C. Chalons, F. Coquel, T. Galié, E. Godlewski, P.-A Raviart and N. Seguin, The drift-flux asymptotic limit of barotropic two-phase two-pressure models. Comm. Math. Sci. 6 (2008) 521-529. MR 2435199 | Zbl 1141.76065

[3] N. Andrianov, Analytical and numerical investigation of two-phase flows. Ph.D. Thesis, Univ. Magdeburg, Germany (2003).

[4] N. Andrianov and G. Warnecke, The Riemann problem for the Baer-Nunziato two-phase flow model. J. Comput. Phys. 195 (2004) 434-464. MR 2046106 | Zbl 1115.76414

[5] N. Andrianov, R. Saurel and G. Warnecke, A simple method for compressible multiphase mixtures and interfaces. Int. J. Numer. Methods Fluids 41 (2003) 109-131. MR 1950175 | Zbl 1025.76025

[6] M.R. Baer and J.W. Nunziato, A two phase mixture theory for the deflagration to detonation (DDT) transition in reactive granular materials. Int. J. Multiphase Flows 12 (1986) 861-889. Zbl 0609.76114

[7] C. Berthon, B. Braconnier, B. Nkonga, Numerical approximation of a degenerate non-conservative multifluid model: relaxation scheme. Int. J. Numer. Methods Fluids 48 (2005) 85-90. Zbl 1063.76060

[8] F. Bouchut, Nonlinear stability of finite volume methods for hyperbolic conservation laws, and well-balanced schemes for sources, Frontiers in Mathematics series. Birkhauser (2004). MR 2128209 | Zbl 1086.65091

[9] B. Braconnier, Modélisation numérique d'écoulements multiphasiques pour des fluides compressibles, non miscibles et soumis aux effets capillaires. Ph.D. Thesis, Université Bordeaux I, France (2007).

[10] T. Buffard, T. Gallouët and J.M. Hérard, A sequel to a rough Godunov scheme. Application to real gas flows. Comput. Fluids 29 (2000) 813-847. MR 1779280 | Zbl 0961.76048

[11] C.E. Castro and E.F. Toro, A Riemann solver and upwind methods for a two-phase flow model in nonconservative form. Int. J. Numer. Methods Fluids 50 (2006) 275-307. MR 2194232 | Zbl 1086.76046

[12] C. Chalons and F. Coquel, Navier-Stokes equations with several independent pressure laws and explicit predictor-corrector schemes. Numer. Math. 101 (2005) 451-478. MR 2194824 | Zbl 1136.76395

[13] C. Chalons and J.F. Coulombel, Relaxation approximation of the Euler equations. J. Math. Anal. Appl. 348 (2008) 872-893. MR 2446042 | Zbl 1153.35002

[14] F. Coquel, K. El Amine, E. Godlewski, B. Perthame and P. Rascle, Numerical methods using upwind schemes for the resolution of two-phase flows. J. Comput. Phys. 136 (1997) 272-288. MR 1474408 | Zbl 0893.76052

[15] F. Coquel, E. Godlewski, A. In, B. Perthame and P. Rascle, Some new Godunov and relaxation methods for two phase flows, in Proceedings of the International Conference on Godunov methods: theory and applications, Kluwer Academic, Plenum Publisher (2001). MR 1963591 | Zbl 1064.76545

[16] F. Coquel, T. Gallouët, J.M. Hérard and N. Seguin, Closure laws for a two-phase two-pressure model. C. R. Math. 334 (2002) 927-932. MR 1909942 | Zbl 0999.35057

[17] F. Dubois and P.G. Lefloch, Boundary conditions for nonlinear hyperbolic systems of conservation laws. J. Differ. Equ. 71 (1988) 93-122. MR 922200 | Zbl 0649.35057

[18] P. Embid and M. Baer, Mathematical analysis of a two-phase continuum mixture theory. Contin. Mech. Thermodyn. 4 (1992) 279-312. MR 1191989 | Zbl 0760.76096

[19] T. Galié, Couplage interfacial de modèles en dynamique des fluides. Application aux écoulements diphasiques. Ph.D. Thesis, Université Pierre et Marie Curie, France (2008).

[20] T. Gallouët, J.M. Hérard and N. Seguin, Numerical modeling of two-phase flows using the two-fluid two-pressure approach. Math. Mod. Meth. Appl. Sci. 14 (2004) 663-700. MR 2057513 | Zbl 1177.76428

[21] S. Gavrilyuk and R. Saurel, Mathematical and numerical modeling of two-phase compressible flows with micro-inertia. J. Comput. Phys. 175 (2002) 326-360. MR 1877822 | Zbl 1039.76067

[22] J. Glimm, D. Saltz and D.H. Sharp, Two phase flow modelling of a fluid mixing layer. J. Fluid Mech. 378 (1999) 119-143. MR 1671752

[23] P. Goatin and P.G. Lefloch, The Riemann problem for a class of resonant nonlinear systems of balance laws. Ann. Inst. H. Poincaré, Anal. Non linéaire 21 (2004) 881-902. Numdam | MR 2097035 | Zbl 1086.35069

[24] E. Godlewski and P.A. Raviart, Numerical approximation of hyperbolic systems of conservation laws. Springer-Verlag (1996). MR 1410987 | Zbl 0860.65075

[25] V. Guillemaud, Modélisation et simulation numérique des écoulements diphasiques par une approche bifluide à deux pressions. Ph.D. Thesis, Université de Provence, Aix-Marseille 1, France (2007).

[26] S. Jin and Z. Xin, The relaxation schemes for systems of conservation laws in arbitrary space dimensions. Comm. Pure Appl. Math. 48 (1995) 235-276. MR 1322811 | Zbl 0826.65078

[27] A.K. Kapila, S.F. Son, J.B. Bdzil, R. Menikoff and D.S. Stewart, Two phase modeling of DDT: structure of the velocity-relaxation zone. Phys. Fluids 9 (1997) 3885-3897.

[28] S. Karni, E. Kirr, A. Kurganov and G. Petrova, Compressible two-phase flows by central and upwind schemes. ESAIM: M2AN 38 (2004) 477-493. Numdam | MR 2075756 | Zbl 1079.76045

[29] P.G. Lefloch, Entropy weak solutions to nonlinear hyperbolic systems in nonconservative form. Commun. Partial Differ. Equ. 13 (1988) 669-727. MR 934378 | Zbl 0683.35049

[30] P.G. Lefloch, Shock waves for nonlinear hyperbolic systems in nonconservative form. Preprint # 593, Institute for Math. and its Appl., Minneapolis, USA (1989).

[31] P.G. Lefloch and M.D. Thanh, The Riemann problem for fluid flows in a nozzle with discontinuous cross-section. Comm. Math. Sci. 1 (2003) 763-796. MR 2041456 | Zbl 1091.35044

[32] S.T. Munkejord, Comparison of Roe-type methods for solving the two-fluid model with and without pressure relaxation. Comput. Fluids 36 (2007) 1061-1080.

[33] V.H. Ransom, Numerical benchmark tests, in Multiphase science and technology, Vol. 3, G.F. Hewitt, J.M. Delhaye and N. Zuber Eds., Washington, USA, Hemisphere/Springer (1987) 465-467.

[34] V.V Rusanov, Calculation of interaction of non-steady shock waves with obstacles. J. Comp. Math. Phys. USSR 1 (1961) 267-279. MR 147083

[35] R. Saurel and R. Abgrall, A multiphase Godunov method for compressible multifluid and multiphase flows. J. Comput. Phys. 150 (1999) 425-467. MR 1684902 | Zbl 0937.76053

[36] R. Saurel and O. Lemetayer, A multiphase model for compressible flows with interfaces, shocks, detonation waves and cavitation. J. Fluid Mech. 431 (2001) 239-271. Zbl 1039.76069

[37] D.W. Schwendeman, C.W. Wahle and A.K Kapila, The Riemann problem and high-resolution Godunov method for a model of compressible two-phase flow. J. Comput. Phys. 212 (2006) 490-526. MR 2187902 | Zbl 1161.76531